Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 258, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 6:19 PM EDT for Clay County, Sullivan County, Vigo County, Indiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 22, 2006, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:32 PM EDT | TSTM WND DMG | 6 S Terre Haute, IN | TV METEOROLOGIST RPTS 2 FT DIAMETER TREE ON HOUSE/ESTIMATED GUST OVER 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222219
SVRIND
INC021-153-167-222315-
/O.NEW.KIND.SV.W.0258.060622T2219Z-060622T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...
CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 715 PM EDT(615 PM CDT)
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF FARMERSBURG...OR ABOUT 13 MILES
SOUTHEAST OF MARSHALL...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMERSBURG AROUND 630 PM EDT...
RILEY AROUND 655 PM EDT...
CLAY CITY AROUND 710 PM EDT...
STAUNTON AROUND 715 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3935 8760 3923 8752 3917 8709 3934 8708
3937 8699 3952 8706
$$
SALLY1 follow-up statement
000
WWUS53 KIND 222316
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT THU JUN 22 2006
INC021-153-167-222326-
/O.EXP.KIND.SV.W.0258.000000T0000Z-060622T2315Z/
CLAY IN-SULLIVAN IN-VIGO IN-
716 PM EDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN...CLAY
AND SOUTHERN VIGO COUNTIES EXPIRES AT 715 PM EDT(615 PM CDT)...
THE SEVERE STORMS HAVE MOVED OUT OF SULLIVAN...CLAY AND SOUTHERN
VIGO COUNTIES.
LAT...LON 3935 8760 3923 8752 3917 8709 3934 8708
3937 8699 3952 8706
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:25 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 22, 5:25 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 525 PM EDT THU JUN 22 2006 .AVIATION...WL KEEP VFR CONDS WITH TEMPO TRWS AND MVFR THROUGH THE NGT PER RADAR TRENDS AND MODEL OUTPUT. ACTIVITY SHOULD BE ENDING DURING THE MRNG ON FRI FM NW-SE AS THE FNT SETTLES SE. CU DEVELOPMENT PROGS INDICATING BKN AFTERNOON CU BORDERLINE VFR/MVFR BASED ON MOS SFC TEMP/DEW PT FCST. COULD ALSO BE RESTRICTIONS IN VSBYS TNGT IN HEAVIER STORMS AND TOWARD MRNG IN MORE STRATIFORM PRECIP. .PREV DISCUSSION...RADAR SHOWS CONVECTION DEVELOPING AND PUSHING ACRS CENTRAL INDIANA EARLY THIS AFTERNOON. H20 IMAGERY SHOWS A SECOND S/W NEAR KANSAS CITY THAT WL IMPACT OUR AREA LATER. SFC DEWPOINTS VERY MOIST IN THE LOWER 70S. REMNANTS OF EARLIER MCS HAVE PROVIDED A TRIGGER FOR TSRA DEVELOPMENT THIS AFTERNOON. MAIN FORECAST CHALLENGE WL BE TIMING OF PCPN EVENTS OVER THE NEXT 12-24 HRS. NAM SEEMS TO BE HAVING SOME PROBLEMS DEFINING AND PROPAGATING THE H5 S/W. GFS LOOKS MUCH BETTER HERE AND WL USE THE GFS. ATTM EXPECTING 2 ROUNDS OF TSRA ACRS CENTRAL INDIANA OVR THE NEXT 12-24 HRS. THE FIRST ROUND IS CURRENTLY ONGOING AND PUSHING ACRS THE FA. AFTER THIS ROUND IS OVR EXPECT A LULL IN BETWEEN SYSTEMS AS ATMOS RESETS A BIT. GFS THEN BRINGS NEXT SYSTEM IN LATE THIS EVENING AND OVERNIGHT AS STRONG VV IS SEEN PARTICULARLY AROUND 12Z. TIME SECTIONS SHOW A VERY MOIST COLUMN AND VERY STRONG VV AHEAD OF THE NEXT S/W. FORECAST SOUNDINGS TONIGHT REMAIN QUITE UNSTABLE WITH LI/S NEAR -10 AND PLENTY OF CAPE...NEAR 4000-5000 J/KG. PRECIPITABLE H2O VALUES NEAR 1.64 SUGGEST TORRENTIAL RAINS ALSO POSSIBLE WITH THUNDERSTORMS. CD FRONT WL PUSH SOUTH ACRS INDIANA OVERNIGHT TONIGHT AS LOW PRES TRAVERSES NE ALONG THE OH RVR. GIVEN OUR PROXIMITY TO THE LOW MORNING CLDS AND SHRA SHOULD BE EXPECTED AS WE REMAIN ON THE NW SIDE OF THIS SYSTEM. THE LOW PULLS AWAY ON FRI NIGHT AND COOL HIGH PRES OVR NRN IL AND THE WRN GRT LKS BUILDS ACRS INDIANA. WL TRY AND FOCUS BEST POPS FOR FRI DURG THE MORNING HOURS AND SLOWLY TAPER THEM OFF THROUGH THE COURSE OF THE DAY. GIVEN THE EXPECTED CLDS AND RAIN WL LOOK TOWARD WETBULB TEMPS TONIGHT AND WILL VEER AWAY FROM MAV AT SITES WHERE MAV DOES NOT HANDLE THIS TOO WELL. FRI HIGHS LOOK GOOD AND WL STICK CLOSE. FRI LOW MAY BE A BIT COOL... WL WORK A COMPROMISE THERE. DRY AND WARMER WX FOR SAT AS HIGH PRES BUILDS IN. GIVEN THE EXPECTED SUNSHINE WL BUMP UP HIGHS 1-2 DEGREES FROM FRI. && IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ACROSS ALL BUT FAR NRN TIER UNTIL 8 PM EDT. && PUMA AVIATION...KOCH
Hazardous weather outlook, Jun 22, 5:30 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EDT THU JUN 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 430 PM CDT THU JUN 22 2006 /530 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THROUGH TONIGHT. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...FLOODING AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...ALONG AND SOUTH OF A LINE FROM TERRE HAUTE TO MUNCIE, WITH THE MAIN THREAT AGAIN BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE FRIDAY, SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jun 22, 4:16 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSHVILLE 39.61N 85.45W
06/22/2006 RUSH IN LAW ENFORCEMENT
TREE ON POWERLINE/POWER OUTAGE IN RUSHVILLE
&&
PGRAYLocal storm report, Jun 22, 5:18 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
06/22/2006 MARION IN AMATEUR RADIO
TREE UPRROTED ON 2 HOMES W MAJOR DMG. LARGE LIMBS DOWN.
&&
PGRAYLocal storm report, Jun 22, 5:53 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 7 SSW VINCENNES 38.58N 87.56W
06/22/2006 KNOX IN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN SW KNOX CO.
&&
PGRAYLocal storm report, Jun 22, 5:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NORTH VERNON 39.01N 85.63W
06/22/2006 E0.75 INCH JENNINGS IN TRAINED SPOTTER
&&
PGRAYLocal storm report, Jun 22, 5:57 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST VINCENNES 38.68N 87.51W
06/22/2006 M57 MPH KNOX IN MESONET
INDOT MESONET SITE
&&
PGRAYLocal storm report, Jun 22, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 10 E BLOOMFIELD 39.03N 86.75W
06/22/2006 GREENE IN LAW ENFORCEMENT
2 LARGE TREES BLOWN DOWN
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 39 min |
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:50 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 40 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 1:47 PM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 60 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 48 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.